MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T7, 2.7X14MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T7, 2.7X14MM; SCREW, FIXATION, BONE
Model Number 53-27614S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be reported in a supplemental report.
 
Event or Problem Description
The patient complained of pain which found out back out of the screw from the plate.Removal of the screw was scheduled for (b)(6) 2021.There was a possibility that screw was not locking to the plate.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since no evidence was provided to suggest about the backout happening and also which screw backed out.The device inspection revealed the following: all the 3 received screws of 14mm length showed consistent damage of the locking threads.The damage pattern indicates towards a rather improper insertion.Along with that, the hex of the screws were also found to be severely damaged which may or may not have been caused during explantation.The batch record could not be reviewed because no identification mark was present on the returned screw, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The available information suggests that one screw backed out, but it was not communicated which one and also due to lack of additional information such as medical reports, x-rays etc., it couldn¿t be determined which screw backed out.Through the device inspection it was observed that almost all the returned screws exhibited similar consistent damage pattern along the threads, thus even with device inspection it was not possible to determine that one affected screw and the root cause of the failure.If any further substantial information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW, T7, 2.7X14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11704190
Report Number0008031020-2021-00178
Device Sequence Number3481413
Product Code HWC
UDI-Device Identifier04546540593962
UDI-Public04546540593962
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53-27614S
Device Catalogue Number53-27614S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR